Prednisone makes my face red, too! It's a struggle. And after about
a month on it, my cheeks will swell. And after about
two months, I get moderately bad back acne. Nothing itches though but I think that is a side effect. It affects everyone differently. After I stopped, the swelling always goes down (every time) and the redness lightens up but honestly, it has remained long after I stopped. The back acne also has cleared up significantly and I have some scarring but not a huge deal. It's both a wonder drug and a huge nuisance. If it's helping your UC, gotta stick with it but taper as your doc recommends. These specific side effects will lessen as you taper.
Also, an important note that we immunosuppressives have to take seriously is: Wear sunscreen! Mineral (not chemical) based, zinc oxide. Any time you're taking pills that lower your immune system, your skin is more susceptible. Especially your face!